Alert archive / Texas / Tornado Warnings in 2023
Tornado Warning 34, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 26, 2023, 6:17 PM CDT for Bosque County, Hamilton County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2023, 6:17 PM CDT (23:17 UTC)
- Expired
- Apr 26, 2023, 7:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.75 in
Counties Bosque County, TX, Hamilton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 99 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:51 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -393 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
753
WFUS54 KFWD 262317
TORFWD
TXC035-193-270000-
/O.NEW.KFWD.TO.W.0034.230426T2317Z-230427T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
617 PM CDT Wed Apr 26 2023
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Northeastern Hamilton County in central Texas...
Southwestern Bosque County in central Texas...
* Until 700 PM CDT.
* At 617 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles south of Hico, or 12 miles northeast of
Hamilton, moving east at 30 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Cranfills Gap around 635 PM CDT.
Meridian State Park around 650 PM CDT.
Meridian around 655 PM CDT.
Clifton around 700 PM CDT.
Other locations impacted by this tornadic thunderstorm include Norse
and Fairy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
This is a dangerous storm, capable of producing large hail driven by
severe winds! SEEK SHELTER NOW inside a sturdy structure and stay
away from windows! If you are caught outdoors, cover your head and
neck.
&&
LAT...LON 3194 9807 3192 9757 3167 9760 3168 9767
3171 9769 3169 9772 3176 9809
TIME...MOT...LOC 2317Z 274DEG 28KT 3185 9799
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
Dunn1 follow-up statement
023
WWUS54 KFWD 262335
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
635 PM CDT Wed Apr 26 2023
TXC035-193-270000-
/O.CON.KFWD.TO.W.0034.000000T0000Z-230427T0000Z/
Hamilton TX-Bosque TX-
635 PM CDT Wed Apr 26 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN HAMILTON AND SOUTHWESTERN BOSQUE COUNTIES...
At 635 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Cranfills Gap, or 13 miles west of Clifton, moving
east at 35 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Clifton around 655 PM CDT.
Other locations impacted by this tornadic thunderstorm include Norse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
This is a dangerous storm, capable of producing large hail driven by
severe winds! SEEK SHELTER NOW inside a sturdy structure and stay
away from windows! If you are caught outdoors, cover your head and
neck.
&&
LAT...LON 3192 9757 3167 9760 3168 9767 3171 9769
3169 9772 3172 9790 3193 9794
TIME...MOT...LOC 2335Z 285DEG 31KT 3178 9781
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
BarnesWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 26, 2:21 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Apr 26, 2:21 PM CDT, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 221 PM CDT Wed Apr 26 2023 ...New Long Term... .SHORT TERM... /Issued 1220 PM CDT Wed Apr 26 2023/ /Severe Weather Today/ An episode of significant severe weather will materialize this afternoon. North and Central Texas residents should be prepared for large hail, damaging winds and a few tornadoes. In addition, there will be a heightened flash flooding threat late this afternoon across eastern portions of Central Texas and East Texas. A cluster of elevated sub-severe storms continues moving eastward across North Texas, leading to a continued threat for hail and gusty winds along and north of the warm front. The warm front generally resides along the I-20 corridor, evident by the southerly component of the winds south of the front and easterly/northeasterly winds north of the front. Although the front is generally along the I-20 corridor, much of the region continues to experience a fairly good amount of SBCIN in the wake of earlier showers and storms as well as the dense cloud cover in place. As we approach the afternoon, the initial area to watch for rapid thunderstorm development will be along/south of I20 and west of US-281. Visible imagery is depicting partial clearing is ongoing with temperatures approaching 80s degrees. With afternoon heating and MLCAPE expected to exceed 2500 J/Kg, any thunderstorm that develops will be capable of producing large hail that may approach or exceed baseball size. Given that the storms south of the warm front are likely to be surface based, not only will there be a significant hail threat, but the tornado threat will also increase as the storms move eastward. Surface southeasterly winds veering with height will result in classic right-turning hodographs, with a strong tornado or two not out of the question this afternoon/early evening. Additional convective development is expected along the true front as it moves southward late this afternoon. Initial thunderstorm development will likely be supercellular with a large to very large hail threat continuing. Tornadoes and damaging winds will continue to pose a threat south of the I-20 corridor, generally across southern portions of North Texas and into Central Texas. As the supercells move eastward, the expectation is for upscale growth into a complex of thunderstorms. There will be a transition to mainly a damaging wind threat along with wind-driven large hail. Sufficient 0-3km shear will be in place to mention the potential for quick tornadoes along any north/south oriented segment of the line of storms. As if that wasn't enough, torrential rainfall may lead to flash flooding, especially across eastern portions of Central Texas and East Texas. Antecedent conditions will lead to rapid runoff of any precipitation, and with latest HREF PMM depicting isolated areas of 5" of rain, it's important to remain vigilant of flooded areas this evening and tonight. If you come up on any flooded roads, TURN AROUND DON'T DROWN! The bulk of the convection should be exiting our region by around midnight. In doing so, the threat for severe weather will shift away from the entire region. A few elevated storms cannot be ruled out as far North as North Texas around/after midnight. Although some small hail cannot be ruled out, the overall severe weather threat will remain low. Dry and cooler air will filter in tomorrow, keeping temperatures in the upper 60s to mid 70s throughout the region. Winds will be out of the northwest generally between 20-25. Thursday night will be fairly cool across the region with upper 40s to lower 50s expected. Hernandez && .LONG TERM... /NEW/ /Friday Onward/ After today's weather maker and tomorrow's brief reprieve, another threat for strong to severe storms will present itself on Friday. A potent shortwave trough will be digging southeastward through the day on Friday, leading to rapid northward mass response. Enough moisture should be in place for thunderstorms to develop along the leading edge of a rapidly moving cold front through the afternoon. At this time, the main threat Friday afternoon appears to be large hail and damaging winds. Given the parent mid-level low will lag behind the main surface feature, a few additional showers and storms will be early Saturday morning. The overall severe weather threat will remain low given a lack of appreciable instability/shear. Saturday will remain fairly cool with highs in the 60s areawide and northerly winds throughout much of the day. A warm-up trend will commence on Sunday as mid-level ridging moves overhead. Temperatures as we start the new work-week will range from the mid 70s/80s to widespread mid 80s by Wednesday. Southerly winds will persist each day, generally between 15-20 mph with no precipitation expected through at least the latter half of next week. Hernandez && .AVIATION... /Issued 1245 PM CDT Wed Apr 26 2023/ /18Z TAFs/ Concerns: Significant impacts ongoing across North and Central Texas through the afternoon, lingering across Central Texas through tonight. Showers and thunderstorms are ongoing across North and Central Texas with significant disruptions continuing areawide. Severe convection with tops approaching FL390 are expected this afternoon through this evening. The greatest threat for severe convection will be along and south of the I-20 corridor, which includes all North and Central Texas TAF sites. In addition to the rain and thunderstorm potential, low CIGs (IFR) and patchy fog will persist through around 02Z Thursday. A cold front will likely move through North Texas closer to 05Z, leading to northerly winds and continued IFR through much of the night. For Waco, the cold front is likely to be closer to 06-07Z and northwesterly winds overnight. Post-frontal stratus is expected tomorrow, generally around 018 at DFW Metroplex TAF sites and 012 in Waco. Overall rain chances will remain low tomorrow within the D10 airspace but a few isolated showers or storms cannot be ruled out the first half of the day across BYP and CQY. VFR should return by tomorrow afternoon across North and Central Texas Hernandez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 58 72 53 81 55 / 90 5 0 40 70 Waco 58 74 52 81 55 / 90 5 0 30 70 Paris 57 69 49 76 56 / 90 30 0 20 70 Denton 53 70 48 79 51 / 80 10 0 40 70 McKinney 57 69 49 78 54 / 90 20 0 30 70 Dallas 59 72 53 80 55 / 90 10 0 40 70 Terrell 58 72 50 79 56 / 100 20 0 30 70 Corsicana 60 74 53 81 58 / 100 20 0 30 70 Temple 57 76 53 84 55 / 80 5 0 30 70 Mineral Wells 53 72 50 83 51 / 60 5 0 40 60 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 26, 2:18 PM CDT, 3 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 218 PM CDT Wed Apr 26 2023 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 218 PM CDT Wed Apr 26 2023 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Storms will continue across North and Central Texas today. The greatest severe weather threat has shifted south of the I-20 corridor but a few severe storms cannot be ruled out along/north of I-20. Large hail will be the most widespread threat with damaging winds and tornadoes possible south of I-20. Additionally, locally heavy rainfall may result in flash flooding, especially across eastern Central Texas and East Texas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. An isolated storm or two will be possible Thursday morning across eastern portions of North and Central Texas. Cannot rule out small hail with the strongest storms. Another cold front arrives late Friday with scattered thunderstorms possible along and ahead of the front. Some severe weather will be possible, mainly across Central Texas with hail and damaging winds as the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected on Wednesday.
In the hours before
Local storm report, Apr 26, 5:47 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
547 PM CDT WED APR 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND GST 3 NW WACO 31.61N 97.22W
04/26/2023 M63 MPH MCLENNAN TX ASOS
WACO, TX (ACT) ASOS REPORTED A WIND GUST OF
55.0 KTS (63 MPH).
&&
MLLocal storm report, Apr 26, 5:55 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CDT WED APR 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 4 NNW WACO 31.62N 97.20W
04/26/2023 M4.00 INCH MCLENNAN TX AMATEUR RADIO
SOFTBALL SIZED HAIL BOSQUEVILLE TO NEAR WACO
REGIONAL AIRPORT.
&&
MBLocal storm report, Apr 26, 6:01 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
601 PM CDT WED APR 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 1 NNE WACO 31.59N 97.17W
04/26/2023 E1.50 INCH MCLENNAN TX EMERGENCY MNGR
PING PONG SIZED HAIL REPORTED AT MCCLENNAN
COMMUNITY COLLEGE MAIN CAMPUS.
&&
MLLocal storm report, Apr 26, 6:05 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
605 PM CDT WED APR 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL 4 WNW DUBLIN 32.10N 98.41W
04/26/2023 E2.50 INCH ERATH TX PUBLIC
SOCIAL MEDIA VIDEO OF LARGE AMOUNTS OF HAIL
UP TO TENNIS BALL SIZE 4 MILES OUTSIDE OF
DUBLIN.
&&
MLLocal storm report, Apr 26, 6:09 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
609 PM CDT WED APR 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL 3 NE BEVERLY HILLS 31.55N 97.12W
04/26/2023 E1.75 INCH MCLENNAN TX AMATEUR RADIO
HAM RADIO REPORT OF GOLF BALL-SIZED HAIL AT
THE BAYLOR CAMPUS.
&&
MLLocal storm report, Apr 26, 6:16 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
616 PM CDT WED APR 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 1 N WALNUT SPRINGS 32.07N 97.75W
04/26/2023 E1.00 INCH BOSQUE TX TRAINED SPOTTER
TRAINED SPOTTER REPORTS LARGE AMOUNTS OF
QUARTER-SIZED HAIL JUST NORTH OF WALNUT
SPRINGS.
&&
MLThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 11:15 PM CDT | Special Weather Statement | FWD | Kaufman | 30 min |
| Apr 25, 11:24 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Van Zandt | 51 min |
| Apr 25, 11:36 PM CDT | Severe Thunderstorm Warning | FWD | Hunt, Kaufman, Rains, Van Zandt | 39 min |
| Apr 26, 12:01 AM CDT | Special Weather Statement | FWD | Ellis | 44 min |
| Apr 26, 12:10 AM CDT | Severe Thunderstorm Warning | FWD | Ellis, Navarro | 31 min |
| Apr 26, 12:17 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 58 min |
| Apr 26, 12:52 AM CDT | Severe Thunderstorm Warning | FWD | Henderson | 38 min |
| Apr 26, 1:05 AM CDT | Special Weather Statement | FWD | Navarro | 25 min |
| Apr 26, 1:25 AM CDT | Special Weather Statement | FWD | Henderson | 35 min |
| Apr 26, 1:51 AM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 54 min |
| Apr 26, 3:12 AM CDT | Severe Thunderstorm Warning | FWD | Stephens | 37 min |
| Apr 26, 4:49 AM CDT | Special Weather Statement | FWD | Delta | 41 min |
| Apr 26, 5:41 AM CDT | Special Weather Statement | FWD | Kaufman | 34 min |
| Apr 26, 6:45 AM CDT | Special Weather Statement | FWD | Henderson | 30 min |
| Apr 26, 8:36 AM CDT | River Flood Warning | FWD | Hunt, Kaufman, Rockwall | 19 hr |
| Apr 26, 8:36 AM CDT | River Flood Warning | FWD | Hunt | 24 hr |
| Apr 26, 1:21 PM CDT | Areal Flood Advisory | FWD | Dallas, Rockwall | 114 min |
| Apr 26, 1:46 PM CDT | River Flood Warning | FWD | Dallas | 13 hr |
| Apr 26, 3:41 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 19 min |
| Apr 26, 3:43 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 77 min |
| Apr 26, 4:04 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 26 min |
| Apr 26, 4:11 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 64 min |
| Apr 26, 4:24 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 51 min |
| Apr 26, 4:31 PM CDT | Tornado Warning | FWD | Bosque | 44 min |
| Apr 26, 4:31 PM CDT | Tornado Warning | FWD | Bosque, Coryell, McLennan | 44 min |
| Apr 26, 5:05 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 40 min |
| Apr 26, 5:10 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 65 min |
| Apr 26, 5:12 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hamilton, Somervell | 48 min |
| Apr 26, 5:14 PM CDT | Areal Flood Advisory | FWD | Bosque | 3 hr |
| Apr 26, 5:14 PM CDT | Tornado Warning | FWD | Bosque, Hill, McLennan | 46 min |
| Apr 26, 5:31 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 59 min |
| Apr 26, 5:42 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Comanche, Erath, Hamilton | 48 min |
| Apr 26, 5:43 PM CDT | Tornado Warning | FWD | McLennan | 47 min |
| Apr 26, 5:52 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Somervell | 38 min |
| Apr 26, 5:56 PM CDT | Areal Flood Advisory | FWD | Erath | 2 hr |
| Apr 26, 6:02 PM CDT | Areal Flood Advisory | FWD | Hill | 2 hr |
| Apr 26, 6:03 PM CDT | Tornado Warning | FWD | Mills | 42 min |
| Apr 26, 6:27 PM CDT | Tornado Warning | FWD | Falls, Limestone, McLennan | 48 min |
| Apr 26, 6:28 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 62 min |
| Apr 26, 6:41 PM CDT | Areal Flood Advisory | FWD | Mills | 2 hr |
| Apr 26, 6:55 PM CDT | Flash Flood Warning | FWD | Bosque, Hill | 3 hr |
| Apr 26, 6:55 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, McLennan | 65 min |
Nearby
Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.